Paracetamol: Uses, Dosage & Side Effects

 

Paracetamol (acetaminophen) is a pain reliever, and it is mainly used to treat many conditions such as a headache, muscle aches, arthritis, backache, toothaches, colds, and fevers. Although it relieves pain, experts suggest not to use more of this medication than recommended, because an overdose of this drug can cause some serious harm.

 

Important Information

Adults can take, at maximum, 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Taking more than that could damage the liver. You may not be able to take paracetamol after drinking an alcoholic beverage. On the other hand, alcohol may increase your risk of liver damage while taking any medicine that contains paracetamol.

 

Paracetamol is contained in many combination medicines. If you use certain products together, you may accidentally use too much paracetamol. It is suggested to read the label of any other medicine to see if it contains paracetamol, acetaminophen before taking it.

 

Overdose Signs

The first signs you will get of a paracetamol overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later you may experience pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

 

Side Effects

Get emergency medical help if you have hives; difficulty breathing; swelling of your face, lips, tongue, or throat after taking paracetamol. Other side effects include:

  • low fever with nausea, stomach pain, and loss of appetite;
  • dark urine, clay-colored stools; or
  • jaundice (yellowing of the skin or eyes).

This is not a complete list of paracetamol side effects, and others may occur.

 

Dosage

Usual Adult Paracetamol Dose for Fever:

General Dosing Guidelines: 325 to 650 mg every 4 to 6 hours or 1000 mg every 6 to 8 hours orally or rectally.

Paracetamol 500mg tablets: Two 500 mg tablets orally every 4 to 6 hours

Usual Adult Paracetamol Dose for Pain:

General Dosing Guidelines: 325 to 650 mg every 4 to 6 hours or 1000 mg every 6 to 8 hours orally or rectally.

Paracetamol 500mg tablets: Two 500 mg tablets orally every 4 to 6 hours

 

Contributor: Tarif Tahmeed Khan

Bangladesh University of Professionals (BUP)

আরও গল্প

একটা মুভি দেখা কি এতই ...

এই কি জীবনের সব?

কেন আমি কখনো বৃষ্টিতে ভিজতে ...

আরও গল্প

মধুর উপকারিতা

হেলথকেয়ার ব্লগ
3 months ago

স্বাস্থ্য রক্ষায় রসুন

হেলথকেয়ার ব্লগ
3 months ago

১০০ রোগের ঔষধ একটি নিম গাছ

হেলথকেয়ার ব্লগ
3 months ago